Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 156, NWS Corpus Christi, TX

November 3, 2012Bee County, San Patricio County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Nov 3, 2012, 5:43 PM CDT for Bee County, San Patricio County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 3, 2012, 5:43 PM CDT (22:43 UTC)
Expired
Nov 3, 2012, 6:45 PM CDT
In force
62 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

Counties Bee County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 48 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2012-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1930 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2012-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1930 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
637 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

628 
WUUS54 KCRP 032243
SVRCRP
TXC025-409-032345-
/O.NEW.KCRP.SV.W.0156.121103T2243Z-121103T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
543 PM CDT SAT NOV 3 2012

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL BEE COUNTY IN SOUTH CENTRAL TEXAS...
  NORTHWESTERN SAN PATRICIO COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 645 PM CDT

* AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  TYNAN...OR NEAR SKIDMORE...AND MOVING SOUTH AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  STATE HIGHWAY 359 NEAR TYNAN...
  TYNAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2815 9759 2807 9775 2823 9783 2830 9773
TIME...MOT...LOC 2243Z 338DEG 8KT 2820 9774

$$

CB
1 follow-up statement
806 
WWUS54 KCRP 032329
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
629 PM CDT SAT NOV 3 2012

TXC025-409-032345-
/O.CON.KCRP.SV.W.0156.000000T0000Z-121103T2345Z/
BEE-SAN PATRICIO-
629 PM CDT SAT NOV 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHWESTERN SAN PATRICIO AND SOUTH CENTRAL BEE COUNTIES...

AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR TYNAN...OR 6 MILES EAST OF MATHIS...MOVING SOUTHEAST AT
10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHWESTERN SAN PATRICIO COUNTY...

LAT...LON 2821 9772 2813 9762 2807 9775 2818 9780
TIME...MOT...LOC 2329Z 331DEG 9KT 2812 9773

$$

CB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 3, 3:16 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Nov 3, 3:16 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
316 PM CDT SAT NOV 3 2012

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...THE WEAK MID LEVEL
SHEAR AXIS CONTINUES TO SHIFT NORTHEAST INTO SOUTHEAST TEXAS WHERE
THE BULK OF THE CONVECTION HAS BEEN THIS AFTERNOON. WILL HOLD ON
TO SLIGHT CHANCE POPS OVER THE GULF WATERS TO THE VICTORIA AREA
THIS EVENING. FOCUS FOR LATER TONIGHT TURNS TO THE NORTHWEST
WHERE A STRONGER SHORT WAVE TROUGH OVER SOUTHWEST TEXAS WILL
MOVE SOUTHEAST TOWARD THE HILL COUNTRY TONIGHT. GFS/NAM SHOW
MOISTURE INCREASING NORTHWEST ALONG THE RIO GRANDE WITH A MODEST
LOW LEVEL JET OF 25 KNOTS. CONVECTION FORMING OVER THE DAVIS
MOUNTAINS TO THE LOWER TRANS PECOS EXPECTED TO STAY ORGANIZED
THROUGH THE NIGHT MOVING SOUTHEAST THROUGH THE HILL COUNTRY
THIS EVENING. NAM/CMC MODELS HAVE BEEN FORECASTING THIS SCENARIO
THE LAST COUPLE OF DAYS AND 12Z SPC 4KM WRF AND 00Z NSSL WRF MODELS
LEND CONFIDENCE THAT THESE STORMS WILL LAST ALL THE WAY INTO
SOUTH TEXAS OVERNIGHT. WILL GO WITH HIGHER NAM POPS FOR OVERNIGHT
TONIGHT. MAY SEE A PERIOD OF FOG FORM OVER THE VICTORIA AREA
BEFORE THE STORMS ARRIVE. THE STORMS WILL MOVE INTO THE COASTAL
WATERS SUNDAY MORNING. ENOUGH MOISTURE WILL REMAIN OVER THE
COASTAL PLAINS SUNDAY THAT THERE COULD BE ISOLATED SEA-BREEZE
ACTIVITY. DRIER AIR WILL MOVE INTO THE AREA FOR SUNDAY NIGHT BUT
BOUNDARY LAYER MOISTURE WILL BE HIGH SUCH THAT AREAS OF FOG SHOULD
DEVELOP OVERNIGHT OVER THE INLAND COASTAL PLAINS INTO THE EASTERN
BRUSH COUNTRY.

&&

.LONG TERM (MONDAY THROUGH SATURDAY)...ANOTHER UNSEASONABLY WARM DAY
IS IN STORE FOR MONDAY AHD OF THE NEXT COLD FRONT. AN EMBEDDED SHORT
WAVE IN THE NW FLOW ALOFT WILL HELP BRING A COLD FRONT TOWARD S TX
ON MONDAY. AHD OF THE FRONT...SUFFICIENT MOISTURE IS PROGD TO BE IN
PLACE ALONG WITH MODERATE CAPE AND MINIMAL CIN VALUES. THE
COMBINATION OF THE AFOREMENTIONED FEATURES WARRANTS KEEPING ISOLD TO
SCT TSRA'S IN THE FCST. ISOLD STREAMER -SHRA'S ARE EXPECTED
INITIALLY IN THE MORNING...THEN BY AFTERNOON SCT TSRA'S ARE EXPECTED
ACROSS THE NE CWA AND OVER THE WATERS. MODELS ARE IN PRETTY GOOD
AGREEMENT WITH THE COLD FRONT MVG THROUGH S TX LATE MONDAY NIGHT.
KEPT THE TREND OF THE HIGHER POPS SHIFTING S WITH THE FRONT THEN
PRECIP ENDING FROM N TO S THROUGH TUE AS A DRIER AIRMASS FILTERS
INTO THE AREA. BORDERLINE SMALL CRAFT ADVISORIES ARE POSSIBLE ON TUE
BEHIND THE FRONT AS HIGH PRESSURE BUILDS ACROSS THE COASTAL WATERS.
WINDS BEGIN TO DIMINISH THRU TUE NIGHT AS HIGH PRESSURE SETTLES
ACROSS THE AREA. COOLER AND DRIER CONDITIONS THEN PERSIST THROUGH
WED BEFORE WINDS BECOME ONSHORE ONCE AGAIN. A GRADUAL WARMING TREND
IS EXPECTED THRU THE LATTER PART OF THE WEEK. MOISTURE ALSO
INCREASES THRU THE WEEKEND WITH A SLIGHT CHC OF PRECIP ACROSS THE NE
CWA AND OVER THE WATERS ON SATURDAY AHD OF THE NEXT COLD FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    68  84  64  84  64  /  30  20  10  10  30
VICTORIA          63  83  60  83  58  /  30  20  10  30  30
LAREDO            72  90  68  89  65  /  30  10  10  10  20
ALICE             67  86  63  87  61  /  40  20  10  10  30
ROCKPORT          70  83  66  81  66  /  30  20  10  30  30
COTULLA           66  85  64  86  61  /  40  10  10  20  20
KINGSVILLE        67  86  65  86  62  /  30  20  10  10  30
NAVY CORPUS       72  82  68  83  67  /  30  20  10  20  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TMT/89...SHORT TERM
TE/81...LONG TERM
Hazardous weather outlook, Nov 3, 3:39 PM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
339 PM CDT SAT NOV 3 2012

GMZ230-235-250-255-270-275-TXZ229>234-239>247-041200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
339 PM CDT SAT NOV 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO SOUTH TEXAS
LATE TONIGHT AND EARLY SUNDAY MORNING. NO SEVERE WEATHER IS
ANTICIPATED AT THIS TIME BUT SOME OF THE STORMS COULD BECOME
STRONG...PRODUCING WIND GUSTS TO 40 MPH AND SMALL HAIL. AREAS OF
FOG WILL DEVELOP LATE THIS EVENING AND EARLY OVERNIGHT HOURS
OVER THE VICTORIA CROSSROADS. AREAS OF FOG...COULD BECOME DENSE
AT TIMES...REDUCING VISIBILITY TO 1/4 MILE OR LESS AT TIMES IS
POSSIBLE. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY OVER THE COASTAL
PLAINS AND COASTAL WATERS. ISOLATED TO SCATTERED THUNDERSTORMS
ARE EXPECTED MONDAY THROUGH TUESDAY MORNING ACROSS SOUTH TEXAS.
HOWEVER...THESE STORMS ARE EXPECTED TO REMAIN WELL BELOW SEVERE
LEVELS. AS A RESULT...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TMT

In the hours before

Special weather statement, Nov 3, 11:43 AM CDT, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1143 AM CDT SAT NOV 3 2012

TXZ234-031715-
VICTORIA-
1143 AM CDT SAT NOV 3 2012

...A STRONG THUNDERSTORM WAS AFFECTING EASTERN VICTORIA COUNTY...

AT 1141 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTHEAST OF KAMEY...OR 9 MILES
NORTHWEST OF PORT LAVACA...MOVING NORTH AT 15 MPH.

PEA SIZE HAIL...HEAVY RAIN AND WINDS AROUND 40 MPH ARE EXPECTED WITH
THIS STORM.

TMT
Special weather statement, Nov 3, 4:25 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
425 PM CDT SAT NOV 3 2012

TXZ233-032215-
GOLIAD-
425 PM CDT SAT NOV 3 2012

...A STRONG THUNDERSTORM WAS AFFECTING GOLIAD COUNTY...

AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF FANNIN...OR 6 MILES
SOUTHEAST OF GOLIAD...MOVING SOUTHEAST AT 10 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH
THIS STORM.

CB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 9:55 AM CDTSpecial Marine WarningCRP65 min
Nov 3, 4:39 PM CDTSevere Thunderstorm WarningCRPGoliad51 min
Nov 3, 4:45 PM CDTTornado WarningCRPGoliad45 min
Nov 3, 5:02 PM CDTSevere Thunderstorm WarningCRPBee43 min
Nov 3, 5:13 PM CDTSevere Thunderstorm WarningCRPGoliad, Refugio47 min
Nov 3, 5:24 PM CDTSevere Thunderstorm WarningCRPKleberg36 min
Nov 3, 5:56 PM CDTSevere Thunderstorm WarningCRPBee, Goliad, Refugio49 min
Nov 3, 5:58 PM CDTSevere Thunderstorm WarningCRPKleberg32 min
Nov 3, 6:29 PM CDTSevere Thunderstorm WarningCRPKleberg46 min
Nov 3, 6:42 PM CDTSevere Thunderstorm WarningCRPRefugio, San Patricio48 min
Nov 3, 6:45 PM CDTSevere Thunderstorm WarningCRPSan Patricio45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.